Hi:

I just started cortisone shots this past December 2011 for my left knee. I thought my left knee was deteriating due to the grinding.  My knee bothers me the most during damp, rainy days and sleeping at night.  Went to an orthopedic doctor one of the best in my area. He took an MRI first one I had in my life . He found arthritis in my knee and a very little bit of deteraition. Also was having pain in my right hip for along time. What he found in the MRI with my hip was nothing. Boths hips are healthy. But, the MRI did show Mr. arthritis in my total lower back. Wow! I was shocked. He told me the pain in my right hip is due to the arthritis in my lower back .Probably all the high- impact areobics I did  twenty years ago didn't help me with my lower back or knees.   Moderate  exercise he said is the main key for that and of course arthritis does not go away you just want to keep it from getting any worse.  Exercise is the key to everything!

 I had no bad side effects from the first shot back in December 2011. But this time I noticed a few heart palputations  and sweating through the night and I have been very energetic more than normal. Kind of rammy on and off all day. I am sure it was from the cortisone shot. My knee as before, stays alittle numb for a few days and then goes away. It does not hurt at all and it seems to hold for the six month stretch.It has helped me with my range of motion and I can do my power walks for the most part. This has been my second dose in one year.  If I need another in December 2013 my doctor wants me to look into some other treatments he has suggested for me.  I think too much of anything that is pumped into our bodies is not a good thing. Excerise is the main medicine of all. Everyone has to know their limit and know what their bodies will allow them to do. Remember we are our best doctors. We know our body the best!

We have to find the best treatments to have a long and healthy life through this journey of life called aging!

My moto in life is: Don't give up, stay the course!